MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LATITUDE PROGRAMMING SYSTEM; EXTERNAL PROGRAMMER

BOSTON SCIENTIFIC CORPORATION LATITUDE PROGRAMMING SYSTEM; EXTERNAL PROGRAMMER
Model Number 3300
Medical Device Problem Codes Defective Device (2588); Material Integrity Problem (2978); Key or Button Unresponsive/not Working (4063)
Health Effect - Clinical Codes Dizziness (2194); No Patient Involvement (2645)
Date of Event 07/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Following return and completion of laboratory analysis, this event will be further updated.
 
Event or Problem Description
Boston scientific received information that during in-office threshold testing, the display screen became unresponsive and did not allow the physician to end the threshold testing when required.As a result, the patient was absent of pacing longer than expected and became dizzy.This programmer is no longer in use at this facility and has since been collected for analysis; no data had been saved for review prior to the returned product analysis.Another programmer of different model type was used to complete the office examination.The field later reported that this was the first time this unit had been unresponsive and no telemetry issues were observed.
 
Additional Manufacturer Narrative
Upon receipt at the manufacturing facility laboratory, this communicator was thoroughly inspected and analyzed.Visual inspection of the system identified no anomalies.The unit passed all system functional and baseline evaluation testing.The log and session files were extracted and checked for an error log and halt (elh); none found.Additional testing was performed for over 12 hours to test for touchscreen unresponsiveness.This testing was inconclusive as the operations were normal.Laboratory testing was unable to reproduce the reported clinical observations and detailed analysis did not reveal any abnormalities.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This programmer was thoroughly inspected and analyzed upon receipt at our quality assurance laboratory; functional testing and baseline checks were completed.The programmer was powered on and the logfile was downloaded; data review revealed that no error/fault codes had been recorded.Additionally, the touchscreen was tested for functionality and calibration; no anomalies were observed.No error or fault codes were recorded in the programmer's logfile and benchtop testing was unable to reproduce the behavior.An unresponsive touchscreen is a known and anticipated potential hazard that can occur during use of the device which is accounted for in device risk documentation and labeling.Boston scientific has received similar reported events where the latitude programmer screen became unresponsive to touch and a complaint review confirmed that the occurrence of harm associated with these events is low.Investigation of this behavior has not found any commonalities (i.E., device serial numbers, date of the event, date of manufacture, etc.) in the reports received.
 
Event or Problem Description
It was reported that during an in-office threshold testing, the display screen became unresponsive and did not allow the physician to end the threshold testing when required.As a result, the patient was absent of pacing longer than expected and became dizzy.This programmer is no longer in use at this facility and has since been collected for analysis; no data had been saved for review prior to the returned product analysis.Another programmer of different model type was used to complete the office examination.The field later reported that this was the first time this unit had been unresponsive, and no telemetry issues were observed.

Brand Name
LATITUDE PROGRAMMING SYSTEM
Common Device Name
EXTERNAL PROGRAMMER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
PLEXUS
2400 millbrook dr
,
buffalo grove IL 60089
Manufacturer Contact
timothy degroot
4100 hamline avenue north
,
saint paul, MN 55112
6515826168
MDR Report Key7979302
Report Number2124215-2018-13744
Device Sequence Number16482016
Product Code OSR
UDI-Device Identifier00802526585005
UDI-Public00802526585005
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P910077/S159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3300
Device Catalogue Number3300
Device Lot Number000288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2019
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 07/04/2018
Supplement Date Received by Manufacturer05/02/2019
06/06/2023
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date06/25/2019
06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown